Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)? USA
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Googled Post Finasteride Syndrome
What is your current age, height, weight? 38, 5’11" 140 lbs
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Topical Finasteride 0.3% with 6% Minoxidil sold by ForHims.com
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 4 sprays once per day
What condition was being treated with the drug? Male Pattern Baldness
For how long did you take the drug (weeks/months/years)? 7 days
Date when you started the drug? March 10th, 2022
Date when you quit the drug? March 17th, 2022
Age when you quit? 38
How did you quit (cold turkey or taper off)? Cold Turkey
How long into your usage did you notice the onset of side effects? Shortly after spraying the first night
What side effects did you experience that have yet to resolve since discontinuation? Insomnia, sexual anhedonia, ejaculatory anhedonia, skeletal muscle joint issues in hips, shoulders, back and neck, dry lips/mouth
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
[x ] Loss of Libido / Sex Drive
[x ] Erectile Dysfunction
[x ] Loss of Morning Erections
[x ] Loss of Spontaneous Erections
[x ] Loss of Nocturnal Erections
[x ] Reduced Ejaculate
[x ] Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
[x ] Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
[x ] Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
[x ] Testicular Pain
Testicular Shrinkage / Loss of Fullness
[x ] Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
[x ] Muscle Wastage
[x ] Muscle Weakness
[x ] Joint Pain
Dry / Dark Circles under eyes
[x ] Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
[x ] Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
[x ] Other (please explain)
My sexual dysfunction has expanded to include ejaculatory anhedonia (no pleasure with orgasm) along with ongoing back pain, shoulder pain, neck pain, hip joint pain and dry lips that need constant chapstick.
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? Nothing specific yet, but exercising more with running and pushups and drinking more water
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)? Hope to get blood test work done soon
Anything not listed in the above questions you’d like to share about your experience? ForHims is a terrible company with unprofessional and unknowledgeable doctors and nurses. I asked for help several times during and after my treatment and they brushed me off. I would like to sue them for ruining my body.
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
I first started the sprays on the night of March 10th, 2022 and had several sleep disturbances during the night. I woke up 4 times, but somehow managed to get myself to work the next day. I had terrible headaches, back pain, fatigue, dizziness, testicle pain and impotence. Symptoms seemed to improve by the end of the day so I continued with the treatment for six days in the hope that my side effects would dissipate over time. Symptoms were not improving after six days, so I stopped as the side effects were getting quite unbearable. I was able to masturbate once during those seven days and it was a very unusual experience with some level of pain, so I decided not to do that again until my body would recover a bit.
After I quit doing the sprays, my insomnia and other symptoms started to worsen. I had a complete “crash” about three days after quitting where my penis shrunk to baby size with zero sensation. I had an emotional breakdown, panic attack and thought my life was ruined with terrible insomnia and a long list of sexual side effects. I was hoping to recover in three months time, but my symptoms have changed and seem to be getting worse. I don’t get debilitating headaches anymore and my testicles don’t ache like they are in a vice, but I still get dizzy and fatigued along with back pain. New symptoms include dry lips/mouth, joint pain in the hips, back, neck and shoulders, muscle weakness and possible atrophy as I didn’t have much muscle mass to begin with. I’m trying to change that with a new exercise regimen that includes walking, running, pushups and yoga. I have always been a lightweight adult male around 140 lbs, but I certainly don’t want to lose the muscles that I have.
After reading as much as possible about this disease, it is my understanding that Finasteride induced some epigenetic changes to my gene expression. Any soft tissue that requires Testosterone or DHT to function properly seems to be failing me. I have not had a full night of rest in months and continue to wake up 3-4 times during the night after every 1-2 hours of sleep. This is a disaster. My impotence has somewhat subsided as I can get an erection with porn or stimulation. I have no sexual partner. I still have zero spontaneous erections, zero nocturnal erections and zero morning erections. My mental libido has improved because I want to have sex, but masturbation leads to ejaculatory anhedonia (no pleasure with orgasm) and my guess is that my androgen receptors in my penis have totally shut down.
Where do I go from here? Can anyone recommend a doctor in this field in the state of Illinois? May God Help Us All.